Alert archive / Alabama / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Huntsville, AL

July 5, 2007Lauderdale County, Alabama

NWS Huntsville, AL issued this flash flood warning at Jul 5, 2007, 8:02 PM CDT for Lauderdale County, Alabama. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2007, 8:02 PM CDT (01:02 UTC)
Expired
Jul 5, 2007, 9:30 PM CDT
In force
88 min
Issued by
NWS Huntsville, AL
Area
Whole counties

County Lauderdale County, AL

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 060102
FFWHUN
ALC077-060230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
802 PM CDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 930 PM CDT

* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE...
  MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
  FLORIAN AND SAINT FLORIAN.

INTENSE RAINFALL OF ONE TO TWO INCHES WITHIN 30 MINUTES IS POSSIBLE 
WITH THIS STORM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3494 8780 3485 8782 3480 8761 3492 8758

$$

KULA
2 follow-up statements
000 
WGUS74 KHUN 060151
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
847 PM CDT THU JUL 5 2007

ALC077-060230-
LAUDERDALE AL-
847 PM CDT THU JUL 5 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
CENTRAL LAUDERDALE COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
THUNDERSTORMS WHICH PRODUCED INTENSE RAINFALL IN THE WARNED AREA HAD 
EITHER WEAKENED OR MOVED OUT. 

NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...HOWEVER...RADAR 
ESTIMATES OF 2 TO 3 INCHES HAD FALLEN IN AND JUST NORTH OF 
UNDERWOOD-PETERSVILLE IN JUST OVER AN HOUR.  ADDITIONAL 
THUNDERSTORMS WERE REDEVELOPING JUST NORTHWEST OF THE WARNED AREA 
AND COULD MIGRATE SOUTHEAST OVER THE NEXT 30 MINUTES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
UNDERWOOD-PETERSVILLE...CLOVERDALE...AND SAINT FLORIAN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3494 8780 3485 8782 3480 8761 3492 8758

$$

KULA
000 
WGUS74 KHUN 060210
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
909 PM CDT THU JUL 5 2007

ALC077-060219-
LAUDERDALE AL-
909 PM CDT THU JUL 5 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LAUDERDALE
COUNTY...

THUNDERSTORMS HAVE DISSIPATED OVER THE WARNING AREA...AND FURTHER 
DEVELOPMENT IS UNLIKELY.

SOME PONDING OF WATER MAY YET BE ONGOING ON SOME ROADS...SO 
MOTORISTS ARE URGED TO USE EXTRA CAUTION AT THIS HOUR.


LAT...LON 3494 8780 3485 8782 3480 8761 3492 8758

$$

KULA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 4:08 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jul 5, 4:08 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 PM CDT THU JUL 5 2007

.DISCUSSION...

DAYTIME HEATING UNDERNEATH WEAK U/L VORT MAX MOVING THROUGH THE
AREA...IS GENERATING A FEW SHRA/TSRA ALONG AND WEST OF THE I-65
CORRIDOR THIS AFTERNOON. GREATEST THREAT WITH ANY TSRAS TONIGHT WILL
BE FOR WIND GUST POTENTIAL. MODEL SNDGS SHOWING PRONOUNCED DRY WEDGE
ALOFT 500-600MB...THIS WITH PW VALUES 1.3-1.4IN AND GOOD WATER
LOADING COULD PRODUCE SOME 40-50KT GUST POTENTIAL. DONT BELIEVE
WELL CROSS OVER TO SEVERE THRESHOLD HOWEVER...GIVEN SMALL CORE
SIZES THUS FAR. NEVERTHELESS...SPREAD SLIGHT CHANCE POPS THROUGH
REMAINDER OF CWA THROUGH FOR TONIGHT.

A COUPLE OF MECHANISMS ARE COMING TOGETHER TO BRING US DECENT
RAINFALL CHANCES INTO THE WEEKEND. FIRST...A FRONT APPROACHING THE
AREA FROM THE OHIO VALLEY WILL MOVE INTO THE NORTHERN PERIPHERY OF
OUR CWA LATE FRI/EARLY SAT AND TEND TO WASH OUT AS IT MOVES THROUGH.
AT THE SAME TIME...U/L VORT MAX THAT HAS BEEN HANGING OVER THE
SOUTHERN PLAINS FOR WHAT SEEMS LIKE THE THE PAST FEW WEEKS WILL
FINALLY BEGIN TO EJECT EASTWARD THROUGH THE LOWER MISS VALLEY AND
SOUTHEAST. TIMING AND SPATIAL DIFFERENCES DO EXIST WITH MODEL
SOLNS ON MOVEMENT OF U/L SHORT WAVE. LARGER DIFFERENCES WERE NOTED
IN EARLIER RUNS BETWEEN NAM AND GFS WITH SUPPORT FOR GFS FROM
EARLIER AND RECENT 12Z UKMET AND ECMWF SOLNS. NAM 12Z RUN HAS ALSO
TRENDED TOWARD THE GFS/UKMET/ECMWF SOLNS WITH EJECTING MORE U/L
ENERGY INTO THE SE AND TN VALLEYS. AM NOT READY TO PAINT LARGE
BULLSEYE OF WIDESPREAD CONVECTIVE ACTIVITY/HEAVY PRECIP OVER THE
FA YET...BUT DID TREND POPS SLIGHTLY HIGHER. WOULD STILL LIKE TO
SEE MORE CONSISTENCY WITH PLACEMENT OF U/L FEATURE BEFORE
COMMITTING TO ANYTHING HIGHER THAN CHANCE POPS AT THIS TIME. STRONG
GRADIENT IN POPS/QPF STILL EXISTS TO OUR SOUTH AND THIS SEEMS
WARRANTED AT THIS TIME.

KEPT CHANCE TO SLIGHT CHANCE POPS IN THROUGH THE LATE WEEKEND AS
SERIES OF U/L SHORT WAVES LOOK SET TO MOVE THROUGH THE AREA. BELIEVE
THAT CONVECTION WILL MOSTLY BE DIURNALLY DRIVEN SUN THROUGH
WEDNESDAY AS DEW POINTS REMAIN GENERALLY IN THE MID 60S TO NEAR 70.
NEXT POTENTIAL FRONT IS POISED TO MOVE INTO THE MID SOUTH LATE NEXT
WEEK AND BRING ANOTHER ENHANCED CHANCE FOR PRECIP TO THE TN VALLEY
BEGINNING POSSIBLY ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    71  90  70  90 /  20  40  20  40
SHOALS        71  89  70  91 /  20  40  20  40
CULLMAN       69  88  69  88 /  20  40  30  40
FAYETTEVILLE  69  88  69  90 /  20  40  20  30
ALBERTVILLE   69  89  69  90 /  20  40  30  40
FORT PAYNE    67  87  68  90 /  20  40  30  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

03
Hazardous weather outlook, Jul 5, 1:07 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
107 PM CDT THU JUL 5 2007

ALZ001>010-016-TNZ076-096-097-061000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
107 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THROUGH TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THERE IS A CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY
WEST OF INTERSTATE 65...FOR THIS AFTERNOON AND EVENING. GUSTY
WINDS AND BRIEF HEAVY RAIN WILL BE POSSIBLE IN STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A COLD FRONT APPROACHING FROM THE NORTH WILL HELP BRING A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA ON FRIDAY AND
SATURDAY. ALTHOUGH SOME OF THE STORMS COULD BECOME STRONG WITH GUSTY
WINDS...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

A SLIGHT CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS CONTINUES FROM
SUNDAY INTO THE FIRST PART OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

SS

In the hours before

Special weather statement, Jul 5, 5:48 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
548 PM CDT THU JUL 5 2007

ALZ002-052315-
COLBERT-
548 PM CDT THU JUL 5 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 615 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MUSCLE SHOALS. THIS STORM WAS NEARLY
STATIONARY.  A WIND GUST OF 41 MPH WAS REPORTED AT THE MUSCLE SHOALS
AIRPORT.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MUSCLE SHOALS.
  SPRING VALLEY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, Jul 5, 6:00 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
600 PM CDT THU JUL 5 2007

ALZ001-052330-
LAUDERDALE-
600 PM CDT THU JUL 5 2007

...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 630 PM
CDT...

AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE. THE STORM WAS NEARLY
STATIONARY.

WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  UNDERWOOD-PETERSVILLE.
  ZIP CITY.
  SAINT FLORIAN.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, Jul 5, 6:33 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 PM CDT THU JUL 5 2007

ALZ002-060000-
COLBERT-
633 PM CDT THU JUL 5 2007

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 700 PM CDT...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUSCUMBIA...MOVING NORTHEAST AT 5 MPH.

SUDDEN WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TUSCUMBIA.
  MUSCLE SHOALS.
  SPRING VALLEY.
  LEIGHTON.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

KULA
Special weather statement, Jul 5, 7:05 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
705 PM CDT THU JUL 5 2007

ALZ001-060030-
LAUDERDALE-
705 PM CDT THU JUL 5 2007

...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 730 PM
CDT...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNDERWOOD-PETERSVILLE....AND ANOTHER 4
MILES SOUTHWEST OF THREET. THESE STORMS WERE NEARLY STATIONARY.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED...ALONG WITH
INFREQUENT BUT SUDDEN LIGHTNING.

PEOPLE IN CENTRAL LAUDERDALE COUNTY...INCLUDING THE CITY OF
UNDERWOOD-PETERSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KULA
Special weather statement, Jul 5, 7:30 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
730 PM CDT THU JUL 5 2007

ALZ001-060115-
LAUDERDALE-
730 PM CDT THU JUL 5 2007

...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE COUNTY UNTIL 815 PM
CDT...

AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS PRODUCING INTENSE RAINFALL 10 MILES NORTHWEST AND 4
MILES NORTH OF UNDERWOOD-PETERSVILLE. MOVEMENT WAS NEARLY STATIONARY.

LOCAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE FROM THESE
THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING
OF WATER ON AREA ROADWAYS.

PEOPLE IN CENTRAL LAUDERDALE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

KULA

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:45 PM CDTFlash Flood WarningHUNLimestone2 hr
Jul 6, 3:53 PM CDTFlash Flood WarningHUNMorgan112 min
Jul 6, 5:22 PM CDTFlash Flood WarningHUNColbert83 min
Jul 6, 5:54 PM CDTFlash Flood WarningHUNLauderdale2 hr
Jul 6, 6:44 PM CDTFlash Flood WarningHUNColbert91 min

Nearby

Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.